ADVERTISEMENT
ADVERTISEMENT
asking79

Dilantin (Phenytoin) Bone Loss and tooth loss...

I am a 32 year old male, I have been on Dilantin (300 mgs daily) for 16 years.  My new neurologist has started decreasing my dosage to get me completely off of it after bone scans showed that I have the hips and bones of a 70 year old woman.  My teeth have also mostly broken away and I'm at the point where I have no back teeth to chew with because of the bone losss Dilantin causes.  Does anyone know of any lawsuits or anything because I am desperately seeking a way to get my teeth replaced.  Dilantin is the cause of this problem and because of my epilepsy I have been disabled and unable to work for quite a while.  I have no way of paying for this myself.  Any help would be appreciated.  If you or anyone you know uses DilantinPhenytoin please consult your physician immediately.  If you've experienced similar results from Dilantin, please let me know and If I find out about any helpful info I'll let you know!  Thanks & Blessings!  

Comments

Re: Dilantin (Phenytoin) Bone Loss and tooth loss...

I'm not 100% sure, but I think the type of lawyer you might need to be looking for are "Personal Injury Lawyers". And here is a link to a website that I came across, which might be helpful for you. http://www.personalinjurylawyer.com/

Dilantin might not be the only antiepileptic medication causing bone loss. Discussed your situation with your neurologist, or physician, to see if they have any recommendations or medications that they might be able to prescribe for you to take, which can strengthen your bones. Maybe you can increase your daily dosage amount of vitamin D and calcium. If your blood count is also low for anything else then maybe you can ask your physician if they have any recommendations for an over-the-counter multivitamin/multi mineral supplement tablet that you might be able to take.

Just out of curiosity, was the amount of Dilantin that you were taking beneficial at decreasing or completely controlling your seizure activity?

Bruce (I'm not a doctor, but instead, an epilepsy support group leader, epilepsy advocate, who has epilepsy.)

Re: Dilantin (Phenytoin) Bone Loss and tooth loss...

Too much protein in your diet can also cause loss of bone density.

Filtered HTML

  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <blockquote> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Type the characters you see in this picture. (verify using audio)
Type the characters you see in the picture above; if you can't read them, submit the form and a new image will be generated. Not case sensitive.